Singular semipositive metrics in non-Archimedean geometry. (English) Zbl 1346.14065

Let \(k\) be a field of characteristic 0 and let \(K=k((t))\) be the field of Laurent series over it. Let \(X\) be the analytification, in the sense of Berkovich theory, of a smooth projective variety over \(K\). Let \(L\) be an ample line bundle on \(X\).
In [J. Algebr. Geom. 4, No. 2, 281–300 (1995; Zbl 0861.14019)], S.-W. Zhang introduced a notion of positivity for metrics on \(L\). By a classical construction, to any model \(\mathcal{X}\) of \(X\) over \(R=k[[T]]\) and any model \(\mathcal{L}\) of \(L\) over \(\mathcal{X}\), one can associate a continuous metric \(\| \cdot\|_{\mathcal{L}}\) on \(X\). When \(\mathcal{L}\) is nef on the special fiber of \(\mathcal{X}\), this metric is called a semipositive model metric. In general, a continuous metric on \(L\) is called semipositive when it is a uniform limit of semipositive model metrics.
The aim of the present article is to extend the notion of positivity to non-necessarily continuous metrics and to prove that it satisfies the expected basic properties. To do so, the authors use fine topological properties of \(X\): it is homeomorphic to the projective limit \(\varprojlim_{\mathcal{X}} \Delta_{\mathcal{X}}\), where \(\mathcal{X}\) runs through the set of SNC models of \(X\) (regular models whose special fiber is simple normal crossing) and \(\Delta_{\mathcal{X}}\) is a compact simplicial complex. More precisely, \(\Delta_{\mathcal{X}}\) may be realized as the dual complex of the special fiber of \(\mathcal{X}\) (encoding the multiple intersections between its irreducible components), it embeds canonically into \(X\) and there is a retraction \(p_{\mathcal{X}}\) on \(X\) onto its image (still denoted by \(\Delta_{\mathcal{X}}\)). The fact that only SNC models need to be considered follows from desingularization results by M. Temkin (see [Adv. Math. 219, No. 2, 488–522 (2008; Zbl 1146.14009)]) and use the fact that the residue field \(k\) of \(K\) has characteristic 0.
From now on we fix a reference model metric \(\|\cdot\|\) with curvature form \(\theta\). The authors say that a function \(\varphi\) on \(X\) is a \(\theta\)-plurisubharmonic (\(\theta\)-psh) model function when \(\|\cdot\| e^{-\varphi}\) is a semipositive model metric. A general \(\theta\)-psh function on \(X\) is then defined to be an upper semicontinuous function such that, for each SNC model \(\mathcal{X}\) of \(X\), we have \(\varphi \leq \varphi \circ p_{\mathcal{X}}\) and the restriction of \(\varphi\) to \(X\) is a uniform limit of restrictions of \(\theta\)-psh model functions.
The main results of the paper are analogues of well-known results in the complex case: A) the set of \(\theta\)-psh functions on \(X\) moduling scaling is compact; B) every \(\theta\)-psh function is the pointwise limit of a decreasing net of \(\theta\)-psh model functions. The proofs use computations of intersection numbers on the special fibers of the models, toroidal techniques to construct appropriate models and a certain cohomological vanishing property of multiplier ideals (that also requires residue characteristic 0).


14G22 Rigid analytic geometry
32U05 Plurisubharmonic functions and generalizations
Full Text: DOI arXiv Link


[1] [ACP12] D. Abramovich, L. Caporaso, and S. Payne, \newblockThe tropicalization of the moduli space of curves, to appear in Ann. Sci. \'Ec. Norm. Sup\'er. \newblockarXiv:1212.0373 · Zbl 1410.14049
[2] Ambro, F., Quasi-log varieties, Tr. Mat. Inst. Steklova. Proc. Steklov Inst. Math., 240, 1 (240), 214-233 (2003) · Zbl 1081.14021
[3] Artin, M., Algebraic approximation of structures over complete local rings, Inst. Hautes \'Etudes Sci. Publ. Math., 36, 23-58 (1969) · Zbl 0181.48802
[4] Baker, Matthew; Rumely, Robert, Potential theory and dynamics on the Berkovich projective line, Mathematical Surveys and Monographs 159, xxxiv+428 pp. (2010), American Mathematical Society: Providence, RI:American Mathematical Society · Zbl 1196.14002
[5] Barth, W.; Peters, C.; Van de Ven, A., Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)] 4, x+304 pp. (1984), Springer-Verlag: Berlin:Springer-Verlag · Zbl 0718.14023
[6] Berkovich, Vladimir G., Spectral theory and analytic geometry over non-Archimedean fields, Mathematical Surveys and Monographs 33, x+169 pp. (1990), American Mathematical Society: Providence, RI:American Mathematical Society · Zbl 0715.14013
[7] Berkovich, Vladimir G., \'Etale cohomology for non-Archimedean analytic spaces, Inst. Hautes \'Etudes Sci. Publ. Math., 78, 5-161 (1994) (1993) · Zbl 0804.32019
[8] Berkovich, Vladimir G., Smooth \(p\)-adic analytic spaces are locally contractible, Invent. Math., 137, 1, 1-84 (1999) · Zbl 0930.32016
[9] Berman, Robert J.; Boucksom, S{\'e}bastien; Guedj, Vincent; Zeriahi, Ahmed, A variational approach to complex Monge-Amp\`“ere equations, Publ. Math. Inst. Hautes \'”Etudes Sci., 117, 179-245 (2013) · Zbl 1277.32049
[10] B{\l }ocki, Zbigniew; Ko{\l }odziej, S{\l }awomir, On regularization of plurisubharmonic functions on manifolds, Proc. Amer. Math. Soc., 135, 7, 2089-2093 (electronic) (2007) · Zbl 1116.32024
[11] Bloch, S.; Gillet, H.; Soul{\'e}, C., Non-Archimedean Arakelov theory, J. Algebraic Geom., 4, 3, 427-485 (1995) · Zbl 0866.14011
[12] Bosch, Siegfried; L{\"u}tkebohmert, Werner, Formal and rigid geometry. I. Rigid spaces, Math. Ann., 295, 2, 291-317 (1993) · Zbl 0808.14017
[13] Boucksom, Sebastien; de Fernex, Tommaso; Favre, Charles, The volume of an isolated singularity, Duke Math. J., 161, 8, 1455-1520 (2012) · Zbl 1251.14026
[14] [BdFFU] S. Boucksom, T. de Fernex, C. Favre, and S. Urbinati, \newblockValuation spaces and multiplier ideals on singular varieties, Recent Advances in Algebraic Geometry, volume in honor of Rob Lazarsfeld’s 60th birthday, \newblock London Math. Soc. Lecture Note Series, vol. 417, Cambridge Univ. Press, 2015, pp. 29-51. · Zbl 1330.14025
[15] Boucksom, S{\'e}bastien; Favre, Charles; Jonsson, Mattias, Valuations and plurisubharmonic singularities, Publ. Res. Inst. Math. Sci., 44, 2, 449-494 (2008) · Zbl 1146.32017
[16] [izumi] S. Boucksom, C. Favre, and M. Jonsson, Valuation theory in interaction, EMS Series of Congress Reports, vol. 10, European Math. Soc., Zurich, 2014, pp. 55-81.
[17] Boucksom, S{\'e}bastien; Favre, Charles; Jonsson, Mattias, Solution to a non-Archimedean Monge-Amp\`ere equation, J. Amer. Math. Soc., 28, 3, 617-667 (2015) · Zbl 1325.32021
[18] [BPS] J. I. Burgos, P. Philippon, and M. Sombra, \newblockArithmetic geometry of toric varieties, metrics, measures, and heights, Ast\'erisque 360 (2014), 212 pages. · Zbl 1311.14050
[19] Chambert-Loir, Antoine, Mesures et \'equidistribution sur les espaces de Berkovich, J. Reine Angew. Math., 595, 215-235 (2006) · Zbl 1112.14022
[20] Chambert-Loir, Antoine, Heights and measures on analytic spaces. A survey of recent results, and some remarks. Motivic integration and its interactions with model theory and non-Archimedean geometry. Volume II, London Math. Soc. Lecture Note Ser. 384, 1-50 (2011), Cambridge Univ. Press, Cambridge · Zbl 1279.14027
[21] [CLD] A. Chambert-Loir and A. Ducros, \newblockFormes diff\'erentielles r\'eelles et courants sur les espaces de Berkovich, \newblockarXiv:1204.6277
[22] Demailly, Jean-Pierre, Singular Hermitian metrics on positive line bundles. Complex algebraic varieties, Bayreuth, 1990, Lecture Notes in Math. 1507, 87-104 (1992), Springer: Berlin:Springer · Zbl 0784.32024
[23] Demailly, Jean-Pierre, Regularization of closed positive currents and intersection theory, J. Algebraic Geom., 1, 3, 361-409 (1992) · Zbl 0777.32016
[24] Demailly, Jean-Pierre; Ein, Lawrence; Lazarsfeld, Robert, A subadditivity property of multiplier ideals, dedicated to William Fulton on the occasion of his 60th birthday, Michigan Math. J., 48, 137-156 (2000) · Zbl 1077.14516
[25] Demailly, Jean-Pierre; Peternell, Thomas; Schneider, Michael, Compact complex manifolds with numerically effective tangent bundles, J. Algebraic Geom., 3, 2, 295-345 (1994) · Zbl 0827.14027
[26] Ducros, Antoine, Les espaces de Berkovich sont mod\'er\'es (d’apr\`“es Ehud Hrushovski et Fran\c cois Loeser), S\'”eminaire Bourbaki. Vol. 2011/2012. Expos\'es 1043-1058, Ast\'erisque, 352, Exp. No. 1056, x, 459-507 (2013) · Zbl 1301.14010
[27] [EGA] A. Grothendieck. \newblock\'El\'ements de g\'eom\'etrie alg\'ebrique, Publ. Math. IHES, vols. III & IV, nos. 11, 17, 20, 24, 28, 32 (1960-67). , , , , ,
[28] Ein, Lawrence; Lazarsfeld, Robert; Musta{\c{t}}{\u{a}}, Mircea; Nakamaye, Michael; Popa, Mihnea, Asymptotic invariants of base loci, Ann. Inst. Fourier (Grenoble), 56, 6, 1701-1734 (2006) · Zbl 1127.14010
[29] Ein, Lawrence; Lazarsfeld, Robert; Smith, Karen E., Uniform approximation of Abhyankar valuation ideals in smooth function fields, Amer. J. Math., 125, 2, 409-440 (2003) · Zbl 1033.14030
[30] Favre, Charles; Jonsson, Mattias, The valuative tree, Lecture Notes in Mathematics 1853, xiv+234 pp. (2004), Springer-Verlag: Berlin:Springer-Verlag · Zbl 1064.14024
[31] [Fuj] O. Fujino, \newblockIntroduction to the log minimal model program for log canonical pairs, \newblock book available at arXiv:0907.1506v1 · Zbl 1435.14017
[32] Fulton, William, Introduction to toric varieties, the William H. Roever Lectures in Geometry, Annals of Mathematics Studies 131, xii+157 pp. (1993), Princeton University Press: Princeton, NJ:Princeton University Press · Zbl 0813.14039
[33] Gale, David; Klee, Victor; Rockafellar, R. T., Convex functions on convex polytopes, Proc. Amer. Math. Soc., 19, 867-873 (1968) · Zbl 0246.26009
[34] Gillet, H.; Soul{\'e}, C., Intersection theory using Adams operations, Invent. Math., 90, 2, 243-277 (1987) · Zbl 0632.14009
[35] Gillet, Henri; Soul{\'e}, Christophe, An arithmetic Riemann-Roch theorem, Invent. Math., 110, 3, 473-543 (1992) · Zbl 0777.14008
[36] Goodman, Jacob Eli, Affine open subsets of algebraic varieties and ample divisors, Ann. of Math. (2), 89, 160-183 (1969) · Zbl 0159.50504
[37] Gubler, Walter, Local heights of subvarieties over non-Archimedean fields, J. Reine Angew. Math., 498, 61-113 (1998) · Zbl 0906.14013
[38] Gubler, Walter, Local and canonical heights of subvarieties, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 2, 4, 711-760 (2003) · Zbl 1170.14303
[39] [gub13] W. Gubler, \newblockForms and currents on the analytification of an algebraic variety (after Chambert-Loir and Ducros), to appear in Proceedings of Simons Symposia on Tropical and Non-Archimedean Geometry. \newblockarXiv:1303.7364 · Zbl 1349.14100
[40] Guedj, Vincent; Zeriahi, Ahmed, Intrinsic capacities on compact K\"ahler manifolds, J. Geom. Anal., 15, 4, 607-639 (2005) · Zbl 1087.32020
[41] Hartshorne, Robin, Algebraic geometry, xvi+496 pp. (1977), Graduate Texts in Mathematics, No. 52, Springer-Verlag: New York:Graduate Texts in Mathematics, No. 52, Springer-Verlag · Zbl 0367.14001
[42] [HL] E. Hrushovski and F. Loeser, \newblockNon-Archimedean tame topology and stably dominated types, \newblockarXiv:1009.0252v3, to appear in the Annals of Mathematics Studies. · Zbl 1365.14033
[43] Hrushovski, Ehud; Loeser, Fran{\c{c}}ois; Poonen, Bjorn, Berkovich spaces embed in Euclidean spaces, Enseign. Math., 60, 3-4, 273-292 (2014) · Zbl 1325.14040
[44] Izumi, Shuzo, A measure of integrity for local analytic algebras, Publ. Res. Inst. Math. Sci., 21, 4, 719-735 (1985) · Zbl 0587.32016
[45] Jonsson, Mattias; Musta{\c{t}}{\u{a}}, Mircea, Valuations and asymptotic invariants for sequences of ideals, Ann. Inst. Fourier (Grenoble), 62, 6, 2145-2209 (2013) (2012) · Zbl 1272.14016
[46] Kawamata, Y., Pluricanonical systems on minimal algebraic varieties, Invent. Math., 79, 3, 567-588 (1985) · Zbl 0593.14010
[47] Kempf, G.; Knudsen, Finn Faye; Mumford, D.; Saint-Donat, B., Toroidal embeddings. I, Lecture Notes in Mathematics, Vol. 339, viii+209 pp. (1973), Springer-Verlag: Berlin:Springer-Verlag
[48] Kleiman, Steven L., Toward a numerical theory of ampleness, Ann. of Math. (2), 84, 293-344 (1966) · Zbl 0146.17001
[49] Koll{\'a}r, J{\'a}nos, Singularities of pairs. Algebraic geometry-Santa Cruz 1995, Proc. Sympos. Pure Math. 62, 221-287 (1997), Amer. Math. Soc.: Providence, RI:Amer. Math. Soc. · Zbl 0905.14002
[50] Koll{\'a}r, J{\'a}nos; Mori, Shigefumi, Birational geometry of algebraic varieties, with the collaboration of C. H. Clemens and A. Corti, translated from the 1998 Japanese original, Cambridge Tracts in Mathematics 134, viii+254 pp. (1998), Cambridge University Press: Cambridge:Cambridge University Press · Zbl 0926.14003
[51] Kontsevich, Maxim; Soibelman, Yan, Affine structures and non-Archimedean analytic spaces. The unity of mathematics, Progr. Math. 244, 321-385 (2006), Birkh\"auser Boston: Boston, MA:Birkh\"auser Boston · Zbl 1114.14027
[52] [KT] M. Kontsevich and Y. Tschinkel, Non-Archimedean K\"ahler geometry, unpublished manuscript.
[53] K{\'”u}nnemann, Klaus, Higher Picard varieties and the height pairing, Amer. J. Math., 118, 4, 781-797 (1996) · Zbl 0876.14006
[54] Lagerberg, Aron, Super currents and tropical geometry, Math. Z., 270, 3-4, 1011-1050 (2012) · Zbl 1318.32040
[55] Lazarsfeld, Robert, Positivity in algebraic geometry. II, Positivity for vector bundles, and multiplier ideals, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics] 49, xviii+385 pp. (2004), Springer-Verlag: Berlin:Springer-Verlag · Zbl 1093.14500
[56] Liu, Qing, Algebraic geometry and arithmetic curves, translated from the French by Reinie Ern\'e, Oxford Science Publications, Oxford Graduate Texts in Mathematics 6, xvi+576 pp. (2002), Oxford University Press: Oxford:Oxford University Press · Zbl 0996.14005
[57] Liu, Yifeng, A non-Archimedean analogue of the Calabi-Yau theorem for totally degenerate abelian varieties, J. Differential Geom., 89, 1, 87-110 (2011) · Zbl 1254.14026
[58] Matsusaka, T., The criteria for algebraic equivalence and the torsion group, Amer. J. Math., 79, 53-66 (1957) · Zbl 0077.34303
[59] [mustata-nicaise] M. Musta\ct\va and J. Nicaise, \newblockWeight functions on non-archimedean analytic spaces and the Kontsevich-Soibelman skeleton, to appear in Algebraic Geometry. \newblockarXiv:1212.6328
[60] [nicaise-xu] J. Nicaise and C. Xu, \newblockThe essential skeleton of a degeneration of algebraic varieties, to appear in Amer. J. Math. \newblockarXiv:1307.4041
[61] Oda, Tadao, Convex bodies and algebraic geometry, An introduction to the theory of toric varieties, translated from the Japanese, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)] 15, viii+212 pp. (1988), Springer-Verlag: Berlin:Springer-Verlag · Zbl 0628.52002
[62] Payne, Sam, Analytification is the limit of all tropicalizations, Math. Res. Lett., 16, 3, 543-556 (2009) · Zbl 1193.14077
[63] P{\'e}pin, C{\'e}dric, Mod\`“eles semi-factoriels et mod\`eles de N\'”eron, Math. Ann., 355, 1, 147-185 (2013) · Zbl 1263.14046
[64] Poineau, J{\'e}r{\^o}me, Les espaces de Berkovich sont Ang\'eliques, Bull. Soc. Math. France, 141, 2, 267-297 (2013) · Zbl 1314.14046
[65] Samuel, Pierre, Sur les anneaux factoriels, Bull. Soc. Math. France, 89, 155-173 (1961) · Zbl 0101.27305
[66] Temkin, Michael, Desingularization of quasi-excellent schemes in characteristic zero, Adv. Math., 219, 2, 488-522 (2008) · Zbl 1146.14009
[67] [thuphd] A. Thuillier, \newblockTh\'eorie du potentiel sur les courbes en g\'eom\'etrie analytique non archim\'edienne, Applications \`“a la th\'”eorie d’Arakelov, \newblock Thesis, Universit\'e de Rennes 1, 2005, \newblock available at tel.\allowbreak archives-ouvertes.\allowbreak fr/\allowbreak docs/\allowbreak00/\allowbreak04/\allowbreak87/\allowbreak50/\allowbreak PDF/\allowbreak tel-00010990.\allowbreak pdf
[68] Thuillier, Amaury, G\'eom\'etrie toro\`“\i dale et g\'”eom\'etrie analytique non archim\'edienne. Application au type d’homotopie de certains sch\'emas formels, Manuscripta Math., 123, 4, 381-451 (2007) · Zbl 1134.14018
[69] [Thu11] A. Thuillier, \newblockToroidal deformations and the homotopy type of Berkovich spaces, \newblock Seminar at the Institute of Mathematics of Bordeaux, 2011.
[70] Vaqui{\'e}, Michel, Valuations. Resolution of singularities, Obergurgl, 1997, Progr. Math. 181, 539-590 (2000), Birkh\"auser: Basel:Birkh\"auser · Zbl 1003.13001
[71] Yuan, Xinyi, Big line bundles over arithmetic varieties, Invent. Math., 173, 3, 603-649 (2008) · Zbl 1146.14016
[72] [YZ09] X. Yuan and S.-W. Zhang, \newblockCalabi-Yau theorem and algebraic dynamics, \newblock preprint, 2009, available at www.\allowbreak math.\allowbreak columbia.\allowbreak edu/\allowbreak \(\sim\) szhang/\allowbreak papers/\allowbreak Preprints.\allowbreak htm
[73] [YZ13a] X. Yuan and S.-W. Zhang, \newblockThe arithmetic Hodge Theorem for adelic line bundles I, \newblockarXiv:1304.3538
[74] [YZ13b] X. Yuan and S.-W. Zhang, \newblockThe arithmetic Hodge Theorem for adelic line bundles II, \newblockarXiv:1304.3539
[75] Zhang, Shouwu, Small points and adelic metrics, J. Algebraic Geom., 4, 2, 281-300 (1995) · Zbl 0861.14019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.